Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Still Need Azythromicin?
May 5, 2013

About a year ago I was started on Atripla, Bactrim, and Azythromicin because my T cell count was only 12. By September 2012 it had gone up to 124, but dropped to 87 in January 2013. My most recent test, a few weeks ago, had my T cell count jumping to 193 - I was very happy with that number. My doctor told me that my T cell count needs to be above 100 for 6 months to stop taking the Azythromicin. While my absolute T cell count was below 100 this past January, but my T cell % did increase. Due to the side effects of taking the Azythromicin (serious gut problems), I can't wait until I don't have to take it anymore. Do you think it's safe to say that my numbers are good enough to stop taking the Azythromicin since the January numbers were probably low due to some temporary infection? I don't see the doctor again until July, but have to get refills before then, and would rather not get a refill for Azythromicin if I don't have to.

Response from Dr. Holodniy

I think it's reasonable that you can stop the azithromycin now.



Previous
what i my viral load
Next
Hep B Results Borderline Question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement